Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 41, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Aug 10, 2005, 3:08 AM CDT for Coryell County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2005, 3:08 AM CDT (08:08 UTC)
- Expired
- Aug 10, 2005, 6:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Coryell County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 8.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 261 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1476 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 100812
FFWFWD
TXC099-101115-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
308 AM CDT WED AUG 10 2005
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN CORYELL COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 615 AM CDT
* AT 306 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
VERY HEAVY RAIN FROM THUNDERSTORMS ALONG AND NORTH OF A LINE FROM
EVANT...TO GATESVILLE...TO OGLESBY.
* LOCATIONS IN THE WARNING INCLUDE EVANT...ARNETT...
GATESVILLE...AND OGLESBY.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
LAT...LON 3141 9775 3137 9745 3154 9757 3170 9769
3146 9817
$$1 follow-up statement
000
WGUS74 KFWD 100936
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
431 AM CDT WED AUG 10 2005
TXC099-101115-
CORYELL TX-
431 AM CDT WED AUG 10 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 615 AM CDT FOR CORYELL
COUNTY...
AT 431 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN BETWEEN GATESVILLE AND
OGLESBY. LAW ENFORCEMENT REPORTED WIDESPREAD STREET FLOODING IN
GATESVILLE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GATESVILLE...FORT GATES...OGLESBY...AND MOTHER NEFF STATE PARK.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY
DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED
ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A COUPLE FEET OF SWIFTLY
FLOWING WATER TO CARRY VEHICLES AWAY. TURN AROUND...DONT DROWN.
LAT...LON 3123 9767 3134 9743 3154 9757 3170 9769
3146 9817
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 9:10 PM CDT, 5 hours 58 minutes earlier.
Area forecast discussion, Aug 9, 9:10 PM CDT, 5 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 910 PM CDT TUE AUG 9 2005 .UPDATE... ISOLATED SHOWERS AND THUNDERSTORMS DISSIPATED BEFORE SUNSET. WE MAY SEE SOME REDEVELOPMENT LATE TONIGHT...ESPECIALLY ACROSS THE SOUTHERN ZONES. SINCE THERE IS NO BIG CHANGE IN THE PREVIOUS FORECAST THINKING...HAVE JUST MADE SOME MINOR TWEAKS MAINLY TO REFLECT ON-GOING TRENDS. #58. && .AVIATION... 735 PM CDT TUE AUG 9 2005 MODELS SHOW REPEAT OF LAST NIGHT PRECIP SHOULD BE A BIT FARTHER SOUTH. PUT SHOWERS/TSTMS IN WACO BUT KEPT IT OUT OF METROPLEX. COULD NOT RULE OUT AFTERNOON CONVECTION AT METROPLEX BUT THINK THE PROBABILITY IS FAIRLY LOW SO IT/S NOT IN THE TAF. THERE MAY BE SOME VCTS BUT IT/S TOO EARLY TO MAKE THAT CALL SO LEFT THINGS VFR. 84 && .PREV DISCUSSION... 317 PM NORTH TEXAS REMAINS UNDER THE INFLUENCE OF A WEAK UPPER LEVEL CIRCULATION THAT WILL TRACK A LITTLE SOUTH OVERNIGHT WITH ANOTHER MCS EXPECTED TO FLAREUP AFTER MIDNIGHT. EXCESSIVE RAINFALL HAS FALLEN OVER THE SOUTHWEST AND SOUTHERN COUNTIES DURING THE PAST SEVERAL DAYS... THUS HAVE EXTENDED THE FLASH FLOOD WATCH OVERNIGHT THROUGH WEDNESDAY AFTERNOON. THIS AFTERNOON/S CONVECTION IS LESS THAN THAT OF THE PAST FEW DAYS... AND IS EVIDENCE OF A SLIGHTLY MORE STABLE ATMOSPHERE (500MB TEMPS WARMER A LITTLE PER THIS MORNINGS FWD SOUNDING). CONVECTION IS EXPECTED TO DIMINISH ACROSS THE CWA AFTER WEDNESDAY WITH TEMPERATURES RETURNING TO NORMAL FRIDAY THROUGH SUNDAY. HAVE LIMITED THE AMOUNT OF WARMING OVER THE SOUTHWEST AND SOUTH TOMORROW THROUGH THURSDAY DUE TO CONVECTION... CLOUDS AND SATURATED SOILS. THIS AREA SHOULD BE ABLE TO RECOVER TO NORMAL FRIDAY. EXTENDED...DRY AND HOT OVER THE WEEKEND. NEXT CHANCE OF RAIN WILL COME SUNDAY NIGHT THROUGH WEDNESDAY AS A COOL FRONT MOVES INTO OKLAHOMA AND A FEW SHORT WAVES MOVE ACROSS THE REGION IN SOUTHWEST TO WESTERLY FLOW ALOFT. GFSLR HOLDS THE FRONT UP OVER OKLAHOMA WHILE THE NEWEST GFS80... WITH THE AID OF SIGNIFICANT CONVECTION OVER THE COOL-SIDE... DRIVES THE FRONT SOUTH OF THE I-30/20 CORRIDOR NEXT TUESDAY. HAVE NOT COMMITTED TOTALLY TO THIS SCENARIO YET. WILL REEVALUATE THIS TOMORROW. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 73 93 75 97 / 30 20 10 0 WACO, TX 72 88 74 94 / 40 40 20 0 PARIS, TX 72 95 72 98 / 20 20 10 0 DENTON, TX 72 93 74 97 / 20 20 10 0 MCKINNEY, TX 72 94 74 98 / 20 20 10 0 DALLAS, TX 73 93 75 97 / 30 20 10 0 TERRELL, TX 72 93 74 97 / 30 20 10 0 CORSICANA, TX 72 90 74 95 / 30 20 10 0 TEMPLE, TX 72 85 72 92 / 70 60 20 0 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 4 PM WEDNESDAY FOR TXZ141-TXZ142-TXZ143- TXZ147-TXZ148-TXZ156-TXZ157-TXZ158-TXZ159-TXZ160-TXZ161-TXZ162- TXZ174-TXZ175. && 75/75
Hazardous weather outlook, Aug 9, 1:36 PM CDT, 13 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...CORRECTED FOR TYPOS NATIONAL WEATHER SERVICE FORT WORTH TX 136 PM CDT TUE AUG 9 2005 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-100830- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 136 PM CDT TUE AUG 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT FOR THOSE PORTIONS OF NORTH TEXAS ALONG AND SOUTH OF A COMANCHE...WACO... FAIRFIELD...PALESTINE LINE. SCATTERED SHOWERS AND THUNDERSTORMS WILL REDEVELOP OVER THOSE PORTIONS OF NORTH TEXAS SOUTH OF INTERSTATE 20 LATER TONIGHT...AS A STATIONARY UPPER LEVEL DISTURBANCE SITS OVER THE STATE AND INTERACTS WITH TROPICAL MOISTURE IN PLACE. STORMS WILL BE MOST NUMEROUS SOUTHWEST OF A HAMILTON...GATESVILLE...TEMPLE...CAMERON LINE AFTER MIDNIGHT...WHERE SOILS REMAIN VERY SATURATED FROM PREVIOUS... HEAVY RAINS. NORTH OF INTERSTATE 20...SHOWERS AND THUNDERSTORMS SHOULD BE MUCH MORE ISOLATED IN NATURE. STRONGER STORMS WILL HAVE THE POTENTIAL TO ALSO PRODUCE WIND GUSTS TO 45 MPH AND FREQUENT CLOUD-TO-GROUND LIGHTNING...AS IS COMMON WITH SUMMERTIME THUNDERSTORMS. .DAYS TWO THROUGH SEVEN... A FLASH FLOOD WATCH WILL CONTINUE TO BE IN EFFECT THROUGH 4 PM CDT WEDNESDAY FOR SOUTHERN AREAS OF NORTH TEXAS. ANOTHER COMPLEX OF THUNDERSTORMS SHOULD BE ONGOING OVER SOUTHERN SECTIONS OF NORTH TEXAS WEDNESDAY MORNING...WITH THE POTENTIAL FOR VERY HEAVY RAIN AND FLOODING ONCE AGAIN. STORMS SHOULD BE MUCH MORE ISOLATED ACROSS THE REMAINDER OF THE REGION. THE DISTURBANCE THAT HAS BEEN RESPONSIBLE FOR ALL THE HEAVY RAIN SHOULD SLOWLY MOVE AWAY FROM NORTH TEXAS WEDNESDAY NIGHT...WITH MAINLY ISOLATED STORMS LINGERING SOUTH OF INTERSTATE 20 WEDNESDAY EVENING. DRY WEATHER SHOULD RETURN TO THE REGION THURSDAY INTO THIS COMING WEEKEND. THE NEXT CHANCE OF THUNDERSTORMS OVER NORTH TEXAS SHOULD BEGIN EARLY NEXT WEEK...AS ANOTHER UPPER LEVEL SYSTEM APPROACHES FROM THE WEST. AT THIS TIME...IT IS TOO EARLY TO ASSESS SEVERE OR FLOOD POTENTIAL ASSOCIATED WITH THIS PARTICULAR SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ONCE AGAIN LATER TONIGHT...NAMELY ACROSS THE FLASH FLOOD WATCH AREA. 05/
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 2:33 AM CDT | Flash Flood Warning | FWD | Falls | 3 hr |
| Aug 10, 3:23 AM CDT | Flash Flood Warning | FWD | Mills | 3 hr |
| Aug 10, 3:43 AM CDT | Flash Flood Warning | FWD | McLennan | 3 hr |
| Aug 10, 4:39 AM CDT | Flash Flood Warning | FWD | Bell | 2 hr |
| Aug 10, 5:26 AM CDT | Flash Flood Warning | FWD | Falls | 3 hr |
| Aug 10, 6:12 AM CDT | Flash Flood Warning | FWD | Limestone | 3 hr |
| Aug 10, 6:13 AM CDT | Flash Flood Warning | FWD | Coryell | 3 hr |
| Aug 10, 6:27 AM CDT | Flash Flood Warning | FWD | Comanche, Hamilton, Mills | 3 hr |
| Aug 10, 6:47 AM CDT | Flash Flood Warning | FWD | Bell, McLennan | 3 hr |
| Aug 10, 8:43 AM CDT | Flash Flood Warning | FWD | Milam | 3 hr |
| Aug 10, 9:46 AM CDT | Flash Flood Warning | FWD | Bell | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.